MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Model Number BMK6F105MBER130
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure in the basilar artery using a benchmark 6f 071 delivery catheter (benchmark).During the procedure, the physician noticed air bubbles in the rotating hemostasis valve (rhv) of the benchmark.Later, blood was found leaking from just distal to the hub of the benchmark; therefore, it was removed.The procedure was completed using another benchmark.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the returned benchmark was kinked approximately 2.0 cm from the hub underneath the strain relief.The strain relief was unraveled, and a hole was observed on the catheter.Conclusions: evaluation of the returned benchmark revealed a kink near its proximal end and a hole was present underneath the strain relief.If the device is forcefully manipulated at extreme angles during use, damage such as a kink may occur.This kink contributed to the reported leaking observed during the procedure and during the functional testing.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9766184
Report Number3005168196-2020-00256
Device Sequence Number504678
Product Code DQY
UDI-Device Identifier00814548014050
UDI-Public00814548014050
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2022
Device Model NumberBMK6F105MBER130
Device Catalogue NumberBMK6F105MBER130
Device Lot NumberF91756
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer03/30/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Date Report Sent to FDA01/01/2005